Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 64, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 23, 2013, 10:42 AM EDT for Forsyth County, Georgia. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2013, 10:42 AM EDT (14:42 UTC)
- Expired
- Mar 23, 2013, 4:57 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 7.29 ft at Mar 24, 2013, 11:00 AM EDT.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
044 WGUS42 KFFC 231442 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1042 AM EDT SAT MAR 23 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC117-240442- /O.NEW.KFFC.FL.W.0064.130323T1442Z-000000T0000Z/ /CMGG1.1.ER.130323T1345Z.130323T1345Z.000000T0000Z.UU/ 1042 AM EDT SAT MAR 23 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BIG CREEK NEAR CUMMING * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 900 AM SATURDAY THE STAGE WAS 5.1 FEET...AND RISING. * FLOOD STAGE IS 6.0 FEET. * AT 6.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. $$
1 follow-up statement
247 WGUS82 KFFC 232057 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 457 PM EDT SAT MAR 23 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY GAC117-232127- /O.CAN.KFFC.FL.W.0064.000000T0000Z-130323T2057Z/ /CMGG1.1.ER.130323T1345Z.130323T1800Z.130323T1936Z.UU/ 457 PM EDT SAT MAR 23 2013 THE FLOOD WARNING IS CANCELLED FOR THE BIG CREEK NEAR CUMMING * UNTIL FURTHER NOTICE. * AT 3 PM SATURDAY THE STAGE WAS 5.9 FEET AND FALLING. THE CREEK WILL CONTINUE TO FALL THROUGH THE EVENING. * FLOOD STAGE IS 6 FEET. * ANOTHER INCH OF RAINFALL IS POSSIBLE FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. THIS RAINFALL WILL CAUSE ADDITIONAL RISES ON THE CREEK AND COULD RESULT IN MORE FLOODING. INTEREST ALONG THE CREEK SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY FOR POSSIBLE FLOODING ON SUNDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 23, 7:51 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 23, 7:51 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 751 AM EDT SAT MAR 23 2013 .PREV DISCUSSION... /ISSUED 420 AM EDT SAT MAR 23 2013/ SHORT TERM /TODAY THROUGH SUNDAY/... CURRENT RADAR LOOP SHOWS SHOWERS MOVING ACROSS THE AREA AHEAD OF MAIN SHORT WAVE NOW OVER MS/AL. THIS SHORTWAVE IS EXPECTED TO CONTINUE MOVING EAST TODAY BRINGING SHOWERS AND ISOLATED THUNDERSTORMS TO NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. ONCE THIS FIRST WAVE MOVES EAST OF THE AREA THERE IS A SHORT BREAK IN THE PRECIPITATION UNTIL THE SECONDARY WAVE ASSOCIATED WITH THE ACTUAL LIFTING OF THE WARM FRONT OCCURS SAT NIGHT INTO SUNDAY. A CUTOFF LOW OVER THE TX PANHANDLE MOVES SOUTHEAST INTO THE GULF COAST STATES SATURDAY NIGHT...THIS SURFACE LOW THEN LIFTS NE INTO THE OH RIVER VALLEY THROUGH 00Z MON. INSTABILITY BEGINS INCREASING ACROSS THE AREA SAT AFTERNOON WITH IT PEAKING ESPECIALLY ACROSS CENTRAL GA SUN MORNING. MODELS ARE SHOWING CAPE IN THE 1000-1500 J/KG RANGE RIGHT AROUND 12Z SUN FROM CSG TO MCN. LIS ALSO PEAK AROUND THE SAME TIME WITH READING IN THE -2 TO -5 RANGE ACROSS THE SAME AREA. WITH THE WARM FRONT ACTING AS A CATALYST FOR STORM DEVELOPMENT WOULD NOT BE SURPRISED TO SEE SOME STRONG THUNDERSTORMS SUN MORNING. SPC CURRENTLY HAS MOST OF OUR CWA UNDER A SLIGHT RISK OF SEVERE SAT NIGHT TO SUNDAY MORNING. FROM A CARROLLTON TO MACON TO VIDALIA LINE. 0-1KM SHEAR NOT PARTICULARLY IMPRESSIVE...GENERALLY REMAINING BELOW 30KT...BUT DEEP LAYER SHEAR DOES POINT TO THE POTENTIAL FOR SUPERCELL DEVELOPMENT /THOUGH WITHOUT THE LOW LEVEL SHEAR THIS WOULD LEAD TO WIND DAMAGE OR HAIL AS THE PRIMARY THREATS. 01 LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... LOW PRESSURE WILL CONTINUE TO MOVE OFF TO THE EAST SUNDAY NIGHT. GOOD NW FLOW WILL CONTINUE ACROSS GA UNTIL LATE TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. WRAP AROUND MOISTURE...OROGRAPHIC LIFT AND STRONG MID LEVEL ENERGY WILL COMBINE TO PRODUCE PRECIP ACROSS NORTHERN GA SUNDAY NIGHT INTO TUESDAY. BUFKIT SOUNDINGS FOR THE NE SHOW THE ATMOS WILL BE COLD ENOUGH FOR SNOW SHOWERS ACROSS THE HIGHEST TERRAIN...WITH SOME RASN MIX ACROSS THE LOWER ELEVATIONS UP NORTH SUNDAY NIGHT INTO MONDAY. ANY ACCUMULATIONS WOULD BE LIGHT AND MAINLY CONFINED TO THE HIGHEST ELEVATIONS. NW WINDS MAY APPROACH WIND ADVISORY CRITERIA ON MONDAY AFTERNOON. ANOTHER STRONG MID LEVEL SYSTEM/SHEAR AXIS SWINGS THROUGH ON TUESDAY. TEMPS SHOULD BE MOSTLY WARM ENOUGH FOR ALL RAIN DURING THE DAY. IF THE SYSTEM IS SLOWER THAN PROGGED...PRECIP MAY NEED TO BE ADDED FOR TUESDAY NIGHT AND PTYPE WILL PROBABLY BE A WINTRY MIX AGAIN. HIGH PRESSURE WILL CONTINUE ACROSS THE REGION INTO THE LATE PART OF THE WEEK. NLISTEMAA && .AVIATION... 12Z UPDATE... SHRA/TSRA MOVING INTO THE ATL AREA TAF SITES THIS MORNING. THE PRECIP SHOULD CONTINUE OFF AND ON THOUGH THE TAF PERIOD. CEILINGS AND VSBYS WILL BE UP AND DOWN BETWEEN VFR AND MVFR ALL DAY DUE TO THE PRECIP MOVING IN. WINDS WILL STAY OUT OF THE E-SE AND STAY IN THE 5-10KT RANGE. //ATL CONFIDENCE...12Z UPDATE... CONFIDENCE MEDIUM ON ALL ELEMENTS 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 56 47 53 37 / 100 100 60 30 ATLANTA 58 48 60 36 / 90 100 50 10 BLAIRSVILLE 52 45 51 31 / 100 100 70 40 CARTERSVILLE 57 50 59 35 / 100 100 50 20 COLUMBUS 65 58 76 39 / 80 100 40 10 GAINESVILLE 53 47 52 35 / 100 100 60 30 MACON 63 55 76 41 / 80 100 60 10 ROME 56 50 59 35 / 100 100 50 20 PEACHTREE CITY 60 49 64 36 / 90 100 40 10 VIDALIA 66 57 81 45 / 90 100 80 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....NLISTEMAA AVIATION...01
Hazardous weather outlook, Mar 23, 6:34 AM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 634 AM EDT SAT MAR 23 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 634 AM EDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...STRONG TO ISOLATED SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL GEORGIA TODAY... DISCUSSION... A WARM FRONT ACROSS THE NORTHERN GULF OF MEXICO WILL BEGIN TO SLOWLY PUSH NORTHWARD TODAY. ALONG AND JUST NORTH OF THE BOUNDARY SHOWERS AND THUNDERSTORMS WILL DEVELOP. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...STRONG TO ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE AGAIN ON SUNDAY... DISCUSSION... THE POTENTIAL FOR STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE SUNDAY AS A LOW PRESSURE SYSTEM AND COLD FRONT FROM THE LOWER MISSISSIPPI RIVER VALLEY MOVES ACROSS THE REGION. ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. HEAVY RAINFALL MAY CREATE LOCALIZED FLOODING PROBLEMS ACROSS PORTIONS OF CENTRAL GEORGIA ON SUNDAY. A COLDER AIRMASS WILL SETTLE OVER THE REGION BEHIND THE COLD FRONT SUNDAY NIGHT INTO TUESDAY. A WINTRY MIX OF RAIN AND SNOW IS POSSIBLE IN THE HIGHEST ELEVATIONS OF NORTH GEORGIA...SUNDAY NIGHT AND MONDAY NIGHT. A WIND ADVISORY MAY BE NEEDED ON MONDAY. PLEASE STAY ABREAST OF THE LATEST CHANCES THROUGH THE WEEKEND WITH UPDATES ON OUR WEBSITE AT WEATHER.GOV/ATLANTA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA LATER TODAY AND OVERNIGHT.
In the hours before
Special weather statement, Mar 23, 9:45 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EDT SAT MAR 23 2013
GAZ066-067-078-231415-
945 AM EDT SAT MAR 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN
TROUP...MERIWETHER AND HARRIS COUNTIES UNTIL 1015 AM EDT...
AT 939 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST POINT...MOVING EAST AT 55 MPH. THIS
STORM IS PART OF A LINE OF STORMS THAT MAY CONTAIN BRIEF GUSTY
WINDS. HEAVY RAIN IS ALSO EXPECTED.
&&
LAT...LON 3300 8461 3285 8462 3285 8470 3280 8470
3282 8517 3284 8516 3285 8518 3287 8519
3300 8522
TIME...MOT...LOC 1343Z 271DEG 56KT 3292 8517The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:45 AM EDT | Special Weather Statement | FFC | Troup | 30 min |
| Mar 23, 6:44 PM EDT | Special Weather Statement | FFC | Dooly | 31 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.